Georgia, 2011

Flash Flooding and Flood in Georgia, March 9, 2011

March 9, 2011 · NWS FFC · 13 events in 12 counties and zones

S. S.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$74,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A broad and highly diffluent upper trough was moving slowly through the south central U.S. into the eastern U.S. A pattern that became all too familiar across the U.S. during the later half of March and much of April. As the trough moved into the eastern U.S. during the 10th and 11th, it deepened significantly and took on a strong negative title across the eastern U.S. This system was associated with widespread severe weather and flooding across the Arklatex region, the lower Mississippi Valley, and the western Tennessee Valley region. As the system spread into Georgia, it also produced flooding, flash flooding, and severe weather. Widespread rain and thunderstorms spread across northwest Georgia late on the 8th and continued into the early morning hours of the 9th. This precipitation was culminated by a near solid north-south oriented squall line or quasi-linear convective system (QLCS) that tracked across north and central Georgia. The QLCS entered west Georgia around 9 am and tracked into east Georgia during the early afternoon. Moderate to heavy rain continued behind this QLCS into the afternoon across northwest Georgia, finally ending by evening. Rainfall of four to five inches was common across northwest Georgia from LaFayette, to Calhoun, to Cedartown, and Buchanan. Several flash flood and flood events were observed in this part of the state.

As the squall line or QLCS moved into central and east Georgia it began to form bowing segments and line-echo-wave patterns (LEWPs) resulting in several damaging wind events across this part of the state. Fortunately, no tornadoes were observed with this event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 9, 6:35 AM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Mar 9, 6:35 AM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 AM EST WED MAR 9 2011

.SHORT TERM /TODAY THROUGH THURSDAY/...
MODELS GENERALLY CONSISTENT WITH FORECASTING A STRONG COLD FRONT TO
MOVE ACROSS THE AREA POSSIBLY STARTING LATE TODAY BUT MAINLY
TONIGHT. HEAVY RAIN CAN BE EXPECTED FOR N GA AND AT LEAST SOME RISK
FOR SEVERE STORMS ACROSS CENTRAL GA INTO N GA. MODELS HINTING AT A
CAD FRONT MOVING N AND ARE UNCERTAIN HOW FAR N IT WILL MOVE. THIS
WILL PLAY A MAJOR ROLE WITH SEVERE WEATHER POTENTIAL. NAM INDICATING
LOW PRESSURE ALONG THAT CAD BOUNDARY WHICH WOULD ENHANCE THE SEVERE
POTENTIAL EVEN GREATER. STRONG LOW LEVEL JET ASSOCIATED OF 50-70
KTS. THE LIMITING FACTOR WILL BE THE INSTABILITY. HOWEVER GFS
MUCAPES IN THE 400-800 RANGE AND THIS COULD BE UNDER DONE.

UPPER TROUGH MOVES TO THE AREA FOR THURSDAY GIVING SOME POTENTIAL
FOR SHOWERS OVER N AND E GA. COLDER TEMPERATURES CAN BE EXPECTED
ALONG WITH GUSTY WNW WINDS GETTING TO ADVISORY CRITERIA FOR AT LEAST
SOME AREAS. WITH COLD LOW PRESSURE ALOFT PASSING BY AND POTENTIAL
FOR LINGERING MOISTURE OVER FAR NE GA...CAN NOT RULE OUR LIGHT RAIN
OR SNOW SHOWERS/SPRINKLES OR FLURRIES THURSDAY NIGHT.

FORECAST HIGH TEMPERATURES RUNNING NEAR TO SLIGHTLY ABOVE NORMAL
TODAY FAVORING THE COOLER MET OR A BLEND. FORECAST HIGH TEMPERATURES
RUNNING 7-13 DEGREES BELOW NORMAL FOR THURSDAY AND FAVORING THE
COOLER MODEL TEMPERATURES. FORECAST LOW TEMPERATURES RUNNING 5-10
DEGREES ABOVE NORMAL TONIGHT AND 6-8 DEGREES BELOW NORMAL THURSDAY
NIGHT.

OVERALL CONFIDENCE IS MODERATE TO HIGH.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
GFS/EUROPEAN INDICATING A DRY AIRMASS FOR FRIDAY AS HIGH PRESSURE
MOVES TO THE AREA. A WEAK AND MAINLY DRY COLD FRONT IS FORECAST FOR
LATE SATURDAY INTO SUNDAY. GFS/EUROPEAN INDICATING SOME MOISTURE
RETURN FOR MONDAY WITH SMALL POTENTIAL FOR PRECIP. GFS INDICATING AN
UPPER TROUGH MOVING ACROSS THE AREA WHILE THE EUROPEAN HAS THE
UPPER TROUGH OVER THE MS VALLEY. GFS AND EUROPEAN VERY DIFFERENT FOR
TUESDAY WITH THE EUROPEAN BRINGING ITS UPPER TROUGH TOWARD THE AREA
WITH PRECIP POTENTIAL AND THE GFS IS BASICALLY DRY. TEMPERATURES
START OUT BELOW NORMAL BUT WARM TO NEAR OR ABOVE NORMAL.

&&

.HYDROLOGY...
WIDESPREAD 1 1/2-3 INCHES CAN BE EXPECTED OVER THE FLOOD WATCH AREA
WITH 3 INCHES OVER THE HIGHER TERRAIN OF THE NE MOUNTAINS. THESE
AMOUNTS WILL GIVE HIGH POTENTIAL FOR FLOODING OF RIVERS...CREEKS AND
STREAMS.

&&

.AVIATION...
12Z UPDATE...
PRECIP WILL BE SPREADING ACROSS GEORGIA TODAY. CEILINGS SHOULD LOWER
TO IFR IN RAIN BY 14Z ACROSS NORTH GEORGIA...AFTER 16Z ACROSS
CENTRAL. IFR CONDITIONS IN RAIN SHOULD CONTINUE THROUGH THE EVENING.
BEST CHANCE FOR CONVECTION WILL BE AFTER 15Z AND INTO THE AFTERNOON
AND EARLY EVENING WEDNESDAY. WINDS EAST TO SOUTHEAST 10 TO 15KT WITH
SOME GUSTS THROUGH 00Z THURSDAY...BECOMING WEST TO SOUTHWEST AFTER
THAT. FRONTAL PASSAGE AROUND 03Z FOR ATL AREA AND 06Z AND AFTER
CSG/MCN/AHN.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM TO HIGH ON ALL ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  50  56  35 / 100 100  20   5
ATLANTA         63  47  51  34 / 100  70  10   0
BLAIRSVILLE     50  45  47  30 / 100  80  30  20
CARTERSVILLE    59  44  49  33 / 100  70  20   0
COLUMBUS        70  51  57  37 / 100  90  10   0
GAINESVILLE     57  47  52  34 / 100  80  20   5
MACON           70  53  57  34 / 100 100  20   0
ROME            59  45  49  34 / 100  60  30   5
PEACHTREE CITY  64  47  52  33 / 100  70  10   0
VIDALIA         75  61  64  40 / 100 100  30   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH THURSDAY
AFTERNOON FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...
CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FLOYD...FORSYTH...GILMER...
GORDON...GWINNETT...HALL...HARALSON...JACKSON...LUMPKIN...
MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH
FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE.

&&

BDL
Hazardous weather outlook, Mar 9, 5:38 AM EST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 AM EST WED MAR 9 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
538 AM EST WED MAR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL GEORGIA
TODAY AND TONIGHT WITH ISOLATED SEVERE POSSIBLE OVER CENTRAL
GEORGIA. HEAVY RAIN AND POSSIBLE FLOODING ARE EXPECTED OVER NORTH
GEORGIA TODAY AND TONIGHT.

.SYNOPSIS...
A STRONG COLD FRONT WAS APPROACHING THE MISSISSIPPI RIVER THIS
MORNING. RAIN AND A FEW THUNDERSTORMS DEVELOPING AHEAD OF THIS
FRONT WILL SPREAD OVER GEORGIA TODAY AND TONIGHT. THIS FRONT WILL
PUSH THROUGH GEORGIA LATE TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE
LIGHTNING. HEAVY RAIN WITH POSSIBLE FLOODING CAN BE EXPECTED
MAINLY OVER NORTH GEORGIA. STRONG GUSTY WINDS ARE ALSO POSSIBLE
MAINLY OVER THE HIGHER TERRAIN OF NORTH GEORGIA TODAY.

.DISCUSSION...
A STRONG STORM SYSTEM WAS DEVELOPING IN THE LOWER MISSISSIPPI
VALLEY THIS MORNING. ABUNDANT GULF MOISTURE WAS STREAMING
NORTHWARD AHEAD OF THE SURFACE COLD FRONT. STRONG WINDS ALOFT
COMBINED WITH MARGINAL INSTABILITY WILL SUPPORT THUNDERSTORM
DEVELOPMENT...WITH ISOLATED SEVERE POSSIBLE MAINLY CENTRAL
GEORGIA THIS AFTERNOON AND EVENING. HEAVY RAIN IS ALSO EXPECTED
WITH SOME FLOODING POSSIBLE OVER NORTH GEORGIA TODAY. THE HIGHER
ELEVATIONS OF NORTH GEORGIA SHOULD ALSO BE PREPARED FOR STRONG
GUSTY WINDS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION (TIME PERIOD) FOR
POSSIBLE ACTIVATION CENTRAL GEORGIA THIS AFTERNOON.

In the hours before

Special weather statement, Mar 9, 9:45 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EST WED MAR 9 2011

GAZ030>032-041>044-052-053-066-067-091545-
945 AM EST WED MAR 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS AND HEAVY RAIN IN
TROUP...POLK...PAULDING...MERIWETHER...CARROLL...COBB...COWETA...
DOUGLAS...HARALSON...HEARD AND FULTON COUNTIES UNTIL 1045 AM EST...

AT 935 AM EST/835 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM TAYLORSVILLE TO BUCHANAN TO
WARESVILLE...MOVING EAST AT 30 MPH.

WINDS GUSTS TO 35 MPH AND HEAVY RAIN CAN BE EXPECTED WITH THESE
STORMS AS THEY MOVE ACROSS...TROUP...POLK...PAULDING...
.MERIWETHER...CARROLL ...COBB...COWETA...DOUGLAS...HARALSON...HEARD
AND FULTON COUNTIES...INCLUDING AREAS AROUND EPHESUS...BLACKJACK
MOUNTAIN...BOWDON...MOUNT ZION...BRASWELL...YORKVILLE...EUBANK
LAKE...WACO...BUCHANAN...ANTIOCH...FISH CREEK...VAN
WERT...ROCKMART...ARAGON AND FROLONA. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.
Special weather statement, Mar 9, 10:16 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1016 AM EST WED MAR 9 2011

GAZ069-078-079-089>091-102-103-091615-
1016 AM EST WED MAR 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
WEBSTER...TALBOT...STEWART...MUSCOGEE...MARION...UPSON...CHATTAHOOCHEE
E AND HARRIS COUNTIES UNTIL 1115 AM EST...

AT 1009 AM EST/909 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM WHITESVILLE-PINE LAKE TO 23 MILES
WEST OF OMAHA...MOVING EAST AT 35 MPH.

WIND GUSTS UP 40 MPH AND HEAVY RAIN CAN BE EXPECTED ACROSS
WEBSTER...TALBOT...STEWART...MUSCOGEE...MARION...UPSON...CHATTAHOOCHEE
E AND HARRIS COUNTIES...INCLUDING AREAS AROUND LAKE HARDING
...WHITESVILLE-PINE LAKE...GOAT ROCK LAKE...MOUNTAIN HILL...PINE
MOUNTAIN-CALLAWAY GARDENS...GREEN ISLAND HILLS...MULBERRY
GROVE...HAMILTON...BIBB CITY...LAUREL HILLS...COLUMBUS METROPOLITAN
AIRPORT...AVONDALE...COLUMBUS...PINE MOUNTAIN VALLEY AND FORTSON.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

The radar

The Northeast Alabama radar (KHTX), 76 km away, was scanning. The volume nearest the first event began at 15:19 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 4 flash flood, 1 flood. Local standard time, as filed.

Flood, Catoosa

When
March 9, 10:20 AM EST to 5:20 PM EST
Where
Catoosa County, 0.66 mi NNE of Cloud Springs to 0.77 mi SE of Cloud Springs
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.959, -85.247

The Catoosa County Emergency Management Director reported that several apartments near Battle Creek Parkway in Fort Oglethorpe were flooded with water into the first floors of the buildings. In addition, twelve roads across the northern part of the county were closed because of flooding. Damage was confined mostly to debris removal.

Flash Flood, Floyd

When
March 9, 11:00 AM EST to 2:15 PM EST
Where
Floyd County, 1.33 mi WNW of Armuchee to 1.49 mi SSW of Garden Lakes
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.380, -85.190

The Floyd County Emergency Management Director observed flash flooding in Floyd county. Eighteen roads across the county, mostly in the Rome area, had to be closed from flooding caused by nearby streams, creeks, and drainage ditches. Water was at least one foot deep in some areas. In addition, a flag football field was flooded near the Floyd Hospital. Damage was confined to considerable debris removal.

Flash Flood, Haralson

When
March 9, 11:00 AM EST to 2:15 PM EST
Where
Haralson County, 1.8 mi SW of Dugdown to 2.76 mi NE of Old Tallapoosa
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.860, -85.270

The Haralson County Emergency Management Director reported that two roads were closed because of flash flooding or small streams and creeks in the area. Beech Creek Bridge and Francis White Road were closed because of flash flooding when the adjacent creek flowed out of its banks. Damage was confined to minor debris removal in the area.

Flash Flood, Polk

When
March 9, 11:00 AM EST to 2:15 PM EST
Where
Polk County, 2.67 mi WNW of Fish to 1.5 mi WNW of Walthrall
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.040, -85.320

The Polk County Emergency Management Director reported that two county roads were flooded caused by nearby streams and drainage ditches. The roads were just of U.S. Highway 27 near the Haralson county line. Damage was confined to minor debris removal.

Flash Flood, Gordon

When
March 9, 11:15 AM EST to 3:11 PM EST
Where
Gordon County, 1.76 mi E of Sugar Vly to 2.01 mi ENE of Plainville
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.546, -84.990

The Gordon County Emergency Management Director reported that several roads were closed because of creek and stream flooding. Some of the closed roads included Oak Grove Road, Millers Ferry Road, Lanford Road, and Baker Road. Millers Ferry Road was closed in two locations. Baker Road had two streams of water flowing over the road. Damage was confined primarily to minor debris removal.

Thunderstorm Wind, Crisp

When
March 9, 1:56 PM EST to 2:08 PM EST
Where
Crisp County, 4 mi WNW of Cordele to Hatley
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
31.992, -83.843

The Crisp County 911 Center reported that five trees and one power line were down across the county. A large sign was also damaged in Cordele.

Thunderstorm Wind, Bleckley

When
March 9, 2:02 PM EST to 2:20 PM EST
Where
Bleckley County, Magnolia to Goldsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
32.430, -83.450

The Bleckley County 911 Center reported that over a dozen trees were blown down along Georgia Highway 112 southwest of Cary.

Thunderstorm Wind, Dodge

When
March 9, 2:20 PM EST to 2:28 PM EST
Where
Dodge County, Yonkers to 1 mi ESE of Chester
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
32.370, -83.220

The Dodge County 911 Center reported that seven trees and one power line or telephone line were down across the far northern part of the county near Chester.

Thunderstorm Wind, Laurens

When
March 9, 2:24 PM EST to 2:35 PM EST
Where
Laurens County, 3 mi W of Montrose to Dexter
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
32.550, -83.201

The Laurens County 911 Center reported that up to a dozen trees and five power lines were down across the western part of the county from Montrose, to Dudley, and Dexter. Three trees were down on the eastbound side of Interstate-16 near mile marker 42.

Thunderstorm Wind, Johnson

When
March 9, 2:48 PM EST to 3:15 PM EST
Where
Johnson County, 8 mi WNW of Wrightsville to Scott
Measured
39 kt (45 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.774, -82.847

The Johnson County Emergency Management Director reported that a tree fell on a mobile home in the far western part of the county, approximately eight miles west-northwest of Wrightsville. The tree punctured the roof of the home. In addition, four more trees were blown down in the far southern part of the county in the Scott area.

Thunderstorm Wind, Telfair

When
March 9, 2:52 PM EST to 3:15 PM EST
Where
Telfair County, Temperance to Mc Rae
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
31.880, -83.150

The Telfair County 911 Center reported that at least nine trees were down across the county, mainly in the McRae area.

Thunderstorm Wind, Dodge

When
March 9, 2:58 PM EST to 3:02 PM EST
Where
Dodge County, 2 mi W of Milan to Milan
Measured
37 kt (43 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
32.020, -83.104

The Dodge County 911 Center reported that three trees were down in the Milan area.

Thunderstorm Wind, Treutlen

When
March 9, 3:14 PM EST to 3:25 PM EST
Where
Treutlen County, 1 mi W of Lothair to Soperton
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
32.350, -82.667

The Treutlen County Emergency Management Director reported that a home in Soperton sustained minor damaged from straight-line thunderstorm winds. In addition, three trees were blown down near Lothair in the western part of the county.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288410, 288264, 288267, 288269, 288406, 287880, 287881, 287882, 287883, 287891, 287888, 287887, 287893.